MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER
Model Number 998010
Medical Device Problem Codes Inflation Problem (1310); Failure to Infuse (2340)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon of the catheter did not inflate when the pressure applied from the inflation device to dilate the balloon.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to poor sample condition.A dilation catheter with stopcock and eagle inflation device were received without original packaging.The dilation catheter and eagle inflation device were found to meet specification.The stopcock was broken during the future matrix initial evaluation.A defective stopcock could be a potential root cause for inflation issues.However, the stopcock was unable to be tested as it broke during evaluation.Therefore the reported event was inconclusive.A potential root cause for this failure could be "poor design".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "preparation of the catheter: all x-force® balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock and draw back on the inflation device to remove the air from the balloon catheter.4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3-4 until all air is removed from the balloon lumen." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11229145
Report Number1018233-2021-00117
Device Sequence Number17109099
Product Code EZN
UDI-Device Identifier10801741052818
UDI-Public(01)10801741052818
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number998010
Device Catalogue Number998010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;